Alert archive / Washington / Gale Warnings in 2016
Gale Warning 75, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Sep 10, 2016, 8:24 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2016, 8:24 AM PDT (15:24 UTC)
- Expired
- Sep 11, 2016, 2:44 AM PDT
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
436 WHUS76 KSEW 101524 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 824 AM PDT SAT SEP 10 2016 PZZ131-132-102330- /O.UPG.KSEW.GL.A.0048.160911T0000Z-160911T1000Z/ /O.NEW.KSEW.GL.W.0075.160910T1524Z-160911T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 824 AM PDT SAT SEP 10 2016 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND AND WAVES...WEST WINDS WILL INCREASE TODAY AND REACH 25 TO 35 KNOTS THIS EVENING. WIND WAVES WILL BUILD TO 4 TO 6 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-102330- /O.NEW.KSEW.SC.Y.0222.160910T1900Z-160911T1000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 824 AM PDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY. * WIND AND WAVES...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON. WIND WAVES WILL BE 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-102330- /O.NEW.KSEW.SC.Y.0222.160910T1900Z-160911T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 824 AM PDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY. * WIND AND WAVES...WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON. WIND WAVES WILL BE 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-102330- /O.NEW.KSEW.SC.Y.0222.160910T1900Z-160911T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 824 AM PDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY. * WIND AND WAVES...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON...MAINLY CLOSER TO THE STRAIT OF JUAN DE FUCA. THE WIND WILL SHIFT TO NORTHWEST AND INCREASE THIS EVENING...ESPECIALLY NORTH OF THE SAN JUANS. WIND WAVES WILL BUILD TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-102330- /O.NEW.KSEW.SC.Y.0222.160910T1900Z-160911T1000Z/ ADMIRALTY INLET- 824 AM PDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY. * WIND AND WAVES...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON. WIND WAVES WILL BE 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
3 follow-up statements
792 WHUS76 KSEW 102122 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 222 PM PDT SAT SEP 10 2016 PZZ131-132-110530- /O.CON.KSEW.GL.W.0075.000000T0000Z-160911T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 222 PM PDT SAT SEP 10 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WIND AND WAVES...WEST WINDS WILL INCREASE TODAY AND REACH 25 TO 35 KNOTS THIS EVENING. WIND WAVES WILL BUILD TO 4 TO 6 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-110530- /O.CON.KSEW.SC.Y.0222.000000T0000Z-160911T1000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 222 PM PDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WIND AND WAVES...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON. WIND WAVES WILL BE 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-110530- /O.CON.KSEW.SC.Y.0222.000000T0000Z-160911T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 222 PM PDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WIND AND WAVES...WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON. WIND WAVES WILL BE 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-110530- /O.CON.KSEW.SC.Y.0222.000000T0000Z-160911T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 222 PM PDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WIND AND WAVES...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON...MAINLY CLOSER TO THE STRAIT OF JUAN DE FUCA. THE WIND WILL SHIFT TO NORTHWEST AND INCREASE THIS EVENING... ESPECIALLY NORTH OF THE SAN JUANS. WIND WAVES WILL BUILD TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-110530- /O.CON.KSEW.SC.Y.0222.000000T0000Z-160911T1000Z/ ADMIRALTY INLET- 222 PM PDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WIND AND WAVES...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON. WIND WAVES WILL BE 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
059 WHUS76 KSEW 110354 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 854 PM PDT SAT SEP 10 2016 PZZ131-132-111000- /O.CON.KSEW.GL.W.0075.000000T0000Z-160911T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 854 PM PDT SAT SEP 10 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS...EASING LATE. WIND WAVES WILL BUILD TO 4 TO 6 FEET...SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-111200- /O.EXT.KSEW.SC.Y.0222.000000T0000Z-160911T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 854 PM PDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT SUNDAY... * WIND AND WAVES...NORTH TO NORTHWEST WINDS 15 TO 25 KNOTS THROUGH SUNDAY MORNING...THEN EASING. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-111000- /O.CON.KSEW.SC.Y.0222.000000T0000Z-160911T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 854 PM PDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS...EASING LATE. WIND WAVES 2 TO 4 FEET...SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-111000- /O.CON.KSEW.SC.Y.0222.000000T0000Z-160911T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 854 PM PDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WIND AND WAVES...SOUTHWEST WINDS 15 TO 25 KNOTS SOUTH PART...EASING LATE. WEST TO NORTHWEST WIND 15 TO 25 KNOTS NORTH PART...EASING LATE. WIND WAVES 2 TO 4 FEET...SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-111000- /O.CON.KSEW.SC.Y.0222.000000T0000Z-160911T1000Z/ ADMIRALTY INLET- 854 PM PDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WIND AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS...EASING LATE. WIND WAVES 2 TO 4 FEET...SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
753 WHUS76 KSEW 110944 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 244 AM PDT SUN SEP 11 2016 PZZ131-132-111045- /O.CAN.KSEW.GL.W.0075.000000T0000Z-160911T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 244 AM PDT SUN SEP 11 2016 ...GALE WARNING FOR THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA HAS ENDED... $$ PZZ130-134-111045- /O.CAN.KSEW.SC.Y.0222.000000T0000Z-160911T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 244 AM PDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY HAS ENDED... $$ PZZ133-111400- /O.EXT.KSEW.SC.Y.0222.000000T0000Z-160911T1400Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 244 AM PDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PDT THIS MORNING... * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS FAR NORTH PART EARLY THIS MORNING. OTHERWISE...WEST TO SOUTHWEST WIND 10 TO 20 KNOTS EASING TO 5 TO 15 KNOTS. WIND WAVES 1 TO 3 FEET...EXCEPT 2 TO 4 FEET FAR NORTH PART EARLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-111745- /O.EXT.KSEW.SC.Y.0222.000000T0000Z-160912T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 244 AM PDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND AND WAVES...NORTH TO NORTHWEST WINDS 15 TO 25 KNOTS. WIND WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-111745- /O.CON.KSEW.SC.Y.0222.000000T0000Z-160911T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 244 AM PDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WIND AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS THIS MORNING...THEN EASING. WIND WAVES 2 TO 5 FEET THIS MORNING...THEN SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Sep 10, 3:05 AM PDT, 5 hours 19 minutes earlier.
Area forecast discussion, Sep 10, 3:05 AM PDT, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service Seattle WA 305 AM PDT SAT SEP 10 2016 .SYNOPSIS...A weak frontal system will move onshore today bringing increased cloudiness and a threat of light showers mainly to the coast and mountain areas into Sunday. Higher pressure aloft is forecast to build over the region Monday and Tuesday for clearing skies and warmer above average daytime temperatures. The dry weather pattern should extend through the coming week. && .SHORT TERM...Satellite imagery early this morning showed a weak frontal system moving through western Canada with the tail end dragging across NW Washington. Doppler weather radar showed very little associated precipitation. The parent upper trough was still in the NE Gulf of Alaska and is forecast to dig SE through Sunday in response to the building upper ridge 150/160W ahead of a deep upper low just east of the dateline this morning. As the upper trough digs SE, 500 mb heights fall with cooling aloft. Not a lot of associated moisture, yet enough to produce a few light showers mainly along the north coast and in the mountains. The surface and lower level flow pattern is also favorable for a weak Puget Sound Convergence Zone to develop this evening, move south and dissipate in the central Cascades Sunday morning. Have adjusted the pops to reflect the above through still quite limited. Low level offshore flow to turn onshore today with the passage of the weak front and in response to the incoming upper trough. Onshore gradients should peak late this afternoon all combining to produce increased cloud cover today into Sunday morning. In the wake of the passing upper trough Sunday, low level flow quickly turns offshore for a clearing trend Sunday afternoon. Sunday temperatures should be the coolest of the two weekend days for the interior. Summer is not over...yet. Progs agree on the building offshore upper ridge leaning over into British Columbia as an upper low develops well south of Washington Monday. The combo of subsidence aloft and low level offshore flow should warm daytime temperatures well above average Monday after a cool morning. Buehner .LONG TERM...The warming trend continues Tuesday with highs in the 70s to lower 80s for probably the warmest day of the week before the low level flow turns light onshore Wednesday and Thursday. At this point, the mid range guidance begins to offer different solutions. The Canadian and ECMWF concur on kicking the upper low inland and rebuilding the upper ridge over the Pacific NW later in the week. The GFS has a flatter ridge with lower heights. In either case, the dry weather continues. The question becomes whether or not low level flow turns offshore with warming temperatures late in the week. Stay tuned here. Buehner && .AVIATION...Light westerly flow aloft over Western Washington today becoming northwesterly tonight. A weak system will bring a front through Puget Sound by this afternoon with moderately strong onshore flow developing later today and this evening. Stable conditions with moisture increasing at all levels. Surface based moisture will also result in patchy IFR fog early Saturday morning in prone valleys. Otherwise, VFR stratus develops across the area this afternoon due to increasing onshore flow. KSEA...Mid and high clouds increasing this morning, then VFR stratus around 4k ft fills in this afternoon. MVFR cigs expected later tonight and Sunday morning. North to northeast wind 3-6 kt, becoming northwest 5-8 kt this afternoon. dtm && .MARINE...a front will push across the inland waters this morning with increasing onshore flow. Solid westerly small craft winds 15-30 kt are expected in the Central and eastern Strait, especially late afternoon and evening. Winds could briefly reach to 35 kt for a couple hours and a gale watch remains in effect. Small craft winds to 25 kt could also develop across the southern part of the north inland waters, north portion of Admiralty inlet, and the coastal waters tonight. Northerly flow develops Sunday, then becomes more offshore on Monday. Mostly light onshore flow Tuesday through mid week. dtm && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...Gale watch central and eastern strait of juan de fuca late late this afternoon and tonight. && www.weather.gov/seattle/ An illustrated version of this forecast discussion can be seen at www.weather.gov/seattle/gafd/latest_webafd.html
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 9:14 PM PDT | Gale Watch | SEW | 11 hr | |
| Sep 10, 8:24 AM PDT | Small Craft Advisory | SEW | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.